Idaho, 2010

Heavy Rain in Idaho, June 2 to 10, 2010

June 2 to 10, 2010 · NWS OTX · 4 events in 1 county or zone

Periods of heavy rain led to mudslides on county roads in Lewis County causing $70,000 in damage.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$70,000
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OTX wrote it up.

Periods of heavy rain led to mudslides on county roads in Lewis County causing $70,000 in damage.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before the first event at Jun 1, 9:32 PM PST, 2 hours 28 minutes earlier.

Area forecast discussion, Jun 1, 9:32 PM PST, 2 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
1032 PM PDT TUE JUN 1 2010

.SYNOPSIS...
THE NEXT STRONG PACIFIC STORM WILL BRING WIDESPREAD RAIN ON
WEDNESDAY...FOLLOWED BY A DRIER BREAK PERIOD ON THURSDAY...WITH
YET ANOTHER STRONG AND WET STORM SYSTEM ON FRIDAY. TEMPERATURES
WILL REMAIN SIGNIFICANTLY BELOW NORMAL THROUGH SATURDAY. A WARM
UP TO NEAR NORMAL TEMPERATURES WILL BEGIN SUNDAY. AFTER
FRIDAY...WHILE NO FURTHER STRONG STORMS ARE EXPECTED...MINOR
DISTURBANCES WILL BRING A CHANCE OF HIT-AND-MISS SHOWERS THROUGH
THE MIDDLE OF NEXT WEEK.

&&

.DISCUSSION...
AN IMPRESSIVE FEED OF SUBTROPICAL MOISTURE WILL BRING A WIDESPREAD
RAIN TO THE INLAND NORTHWEST ON WEDNESDAY. AMSU PRECIPITABLE WATER
IMAGERY SHOWS THIS PLUME EXTENDING ALL THE WAY BACK TO THE
PHILIPPINES AND IS AIMED TOWARDS THE PACIFIC NW. 00Z MODELS SHOW
NO BIG CHANGES WITH RAIN EXPECTED TO CROSS THE CASCADES LATE THIS
EVENING AND MOVE INTO CENTRAL WASHINGTON OVERNIGHT...AND THEN INTO
EASTERN WA/N IDAHO WEDNESDAY MORNING. THE RAIN IS EXPECTED TO
PERSIST ALL DAY AS THE PRECIPITABLE WATER FEED REMAINS DIRECTED AT
THE AREA...UNTIL THE COLD FRONT PASSES THROUGH WEDNESDAY EVENING
WHICH WILL THEN BRING DRYING FROM WEST TO EAST AS DOWNSLOPE FLOW
OCCURS OFF THE CASCADES.

MAIN CONCERN WILL BE RAINFALL AMOUNTS. CURRENTLY THE MOYIE RIVER
AT EASTPORT AND THE STEHEKIN RIVER AT STEHEKIN ARE 1 FOOT FROM
ACTION STAGE. LATEST 00Z RUNS OF THE GFS AND NAM SUGGEST ANYWHERE
FROM 1-1.5 INCHES OF RAIN FALLING IN THE MOUNTAINS WITH .5-1.0
INCHES IN THE VALLEYS. THIS MAY BE ENOUGH TO PUT THESE RIVERS
ABOVE ACTION STAGE. CURRENTLY THE STEHEKIN RIVER AT STEHEKIN IS
FCST TO JUST PASS ACTION STAGE.

MINOR FORECAST CHANGES WERE MADE TO TEMPERATURES AND POPS TONIGHT.
LOWERED POPS SLIGHTLY OVER THE NORTH IDAHO PANHANDLE TONIGHT AS
THE MAJORITY OF MODEL GUIDANCE HOLDS OFF PRECIP TIL 12-15Z. ALSO
INCREASED LOW TEMPERATURES OVER MOST OF CENTRAL AND EASTERN
WASHINGTON AS CLOUD COVER WILL KEEP TEMPERATURES MILD TONIGHT.  JW

&&

.AVIATION...
A VERY MOIST SYSTEM WILL SPREAD RA ALONG WITH LOWERING CIGS/VSBYS
OVER ALL THE TAF SITES THROUGH 06Z THURSDAY.  CIGS WILL LOWER TO
MVFR AT MOST LOCATIONS WITH OCCASIONAL IFR CIGS POSSIBLE AT
KGEG/KCOE/KPUW.  MODERATE RAIN WILL ALSO REDUCE VISIBILITIES TO
3-5SM AT TIMES.  JW

&&

.PRELIMINARY POINT TEMPS/POPS...
SPOKANE        50  55  50  62  50  62 /  40 100 100  30  50  90
COEUR D'ALENE  50  53  51  62  49  61 /  30 100 100  50  50 100
PULLMAN        51  56  48  62  48  61 /  30 100 100  30  70  80
LEWISTON       55  63  53  68  55  69 /  30  90  90  40  70  80
COLVILLE       49  55  48  66  44  63 /  60 100 100  50  40 100
SANDPOINT      46  54  50  61  44  59 /  30 100 100  60  40 100
KELLOGG        46  52  50  59  46  56 /  40 100 100  60  70 100
MOSES LAKE     55  60  47  69  49  70 /  60  90  60  10  50  50
WENATCHEE      53  60  46  68  50  68 /  70 100  60  10  70  70
OMAK           54  58  43  66  45  67 /  80 100  70  10  40  90

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...NONE.
WA...NONE.
&&
Hazardous weather outlook, Jun 1, 12:32 PM PST, 11 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
132 PM PDT TUE JUN 1 2010

IDZ001>004-026-027-WAZ031>038-041>044-022045-
NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE-
CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-
NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA-
EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU-
132 PM PDT TUE JUN 1 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...
NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL
WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND
SOUTHEAST WASHINGTON.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED SHOWERS ARE EXPECTED THIS EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

MODERATE TO HEAVY RAIN IS EXPECTED ON WEDNESDAY AND THEN AGAIN ON
FRIDAY. RAINFALL ON TOP OF THE REMAINING HIGH ELEVATION SNOW PACK
WILL MAKE RIVERS AND SMALL STREAMS TO RISE. AT THIS TIME ALL MAIN
RIVERS ARE EXPECTED TO REMAIN WELL WITHIN THEIR BANKS...BUT
SMALLER STREAMS COULD REACH BANKFULL LATER THIS WEEK.

IN ADDITION...SATURATED GROUND ON STEEP AND SPARSELY VEGETATED
SLOPES COULD GIVE WAY AND PRODUCE LOCAL MUD SLIDES DURING HEAVY
RAIN PERIODS ON WEDNESDAY AND FRIDAY.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

4 heavy rain. Local standard time, as filed.

Heavy Rain, Lewis

When
June 2, 12:00 AM PST to June 10, 11:00 PM PST
Where
Lewis County, 3.54 mi NE of Craigmont Arpt
Property damage
$17,000
Reported by
Emergency Manager
Coordinates
46.285, -116.425

Road damage from heavy rain was observed on Dunlap, Airport, Powerline, Fisher, and Laufer roads.

Heavy Rain, Lewis

When
June 2, 12:00 AM PST to June 10, 11:00 PM PST
Where
Lewis County, 3.4 mi SE of Slickpoo
Property damage
$16,000
Reported by
Emergency Manager
Coordinates
46.281, -116.656

Road damage from heavy rain was observed on Roberts, Sandhill, Wilsey, Tiede, Woodlawn, and Mission Creek roads.

Heavy Rain, Lewis

When
June 2, 12:00 AM PST to June 10, 12:00 AM PST
Where
Lewis County, 1.6 mi SSE of Nezperce
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
46.208, -116.222

Road damage from heavy rain was observed on Johnson and Synder roads.

Heavy Rain, Lewis

When
June 2, 12:00 AM PST to 11:00 PM PST
Where
Lewis County, Kamiah
Property damage
$32,000
Reported by
Emergency Manager
Coordinates
46.230, -116.030

Road damage from heavy rain was observed on Drake, Gibler, Hull, Ida, Lawyer, McLead, Miller, and Z West roads.

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Idaho in 2010Every state in 2010This day in weather historyWarnings in Idaho, June 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 242406, 242408, 242411, 242413.